MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number RA002-4545SL70
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint 2 of 2.Visual inspection of the returned magec rod revealed that it was partially distracted with some wear/score marks consistent with expected markings due to incremental distraction.The wear/score marks observed on the distraction rod would indicate the distraction rod was extended approximately 25 mm from its initial position.X-ray images of the internal components showed a broken radial ball bearing.The rod was functionally tested; during testing the rod was unable to distract or retract with the manual distractor as well as the external remote controller (erc).The rod was therefore determined to be jammed.Sectioning of the rod determined that the distraction rod could not be separated from the housing tube without use of high force, which indicates the distraction rod was out of alignment.In addition, sectioning of the rod confirmed a broken radial ball bearing.It is possible, bending forces applied to the rod from patient anatomy/activity may have caused the distraction rod to become wedged into the housing tube/become out of alignment, which may be a cause for the broken radial ball bearing.Per the eifu, contraindications include: "patients and/or families unwilling or incapable of following postoperative care instructions." review of the device history records revealed no discrepancies related to this complaint.The rod was manufactured in accordance with the specified requirements and met all of the required quality inspections.
 
Event or Problem Description
The device was returned for investigation as it was suspected to not be able to distract.There were no adverse patient event reported.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo, CA 92656
8583448112
MDR Report Key14982017
Report Number3006179046-2022-00227
Device Sequence Number17386820
Product Code PGN
UDI-Device Identifier00856719002244
UDI-Public856719002244
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-4545SL70
Device Lot NumberA160615-21-0AC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose